MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG CONTROLRESERVOIR SET W/DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG CONTROLRESERVOIR SET W/DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FV049T
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 11/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a control reservoir (#fx049-t) was implanted together with a progav 2.0 shuntsystem (#fx420t) on (b)(6) 2023.According to the complainant, the complete shunt system with reservoir caused an under-drainage.The reservoir and the shunt system were removed.The complained product will be sent to the manufacturer for investigation.No patient complications were reported as a result of the revision procedure.*same incident as medwatch 3004721439-2024-00375.
 
Additional Manufacturer Narrative
Due to the limited information and the missing product investigation is restricted to traceability of manufacturing and quality control data.Based on the product documentation, we can exclude a defect at the time of delivery of the control reservoir with distal catheter, our traceability indicates that the device was in perfect condition.Regarding similar complaints where we could examine the products, we could determine that the most frequent cause for a deterioration in the function of the product are deposits caused by natural substances in the cerebrospinal fluid, e.G.Protein, blood or tissue particles.These are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic material can affect the integrity of the system if aggregated in the reservoir.A final clarification of the cause what has led to "blockage" is only possible by an examination.Unfortunately, due to the missing sample, we are unable to provide a meaningful analysis.
 
Event or Problem Description
No sample available for examination.*same incident as medwatch 3004721439-2024-00375.
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, no significant deformations or damage of the reservoir was determined.Permeability test: a permeability test has shown that all components are permeable.Internal inspection: after coloring deposits were found.Results: the case being processed here had to be reopened, as it was originally reported that no product would be sent in and the case was therefore already completed.Following a delay, the sample was sent to us after all.We assessed the sample and decided to carry out the investigation.Based on our investigation results, we cannot determine functional deviations or other abnormalities in the product.The malfunction that is the cause of the complaint may be due to another product (rm 5341) included in the return.The examination of the return has been completed with the drafting of this report.
 
Event or Problem Description
The device has now been sent in and could be investigated by us.Same incident as medwatch 3004721439-2024-00375.

Brand Name
CONTROLRESERVOIR SET W/DISTAL CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key20877634
Report Number3004721439-2024-00376
Device Sequence Number7832019
Product Code JXG
UDI-Device Identifier04041906131487
UDI-Public4041906131487
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV049T
Device Catalogue NumberFV049T
Device Lot Number20057107
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer12/23/2024
01/06/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date12/30/2024
01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient SexUnknown